Alert archive / Arizona / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 93, NWS Las Vegas, NV

July 9, 2011Mohave County, Arizona

NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 9, 2011, 3:01 PM MST for Mohave County, Arizona. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 9, 2011, 3:01 PM MST (22:01 UTC)
Expired
Jul 9, 2011, 3:45 PM MST
In force
44 min
Issued by
NWS Las Vegas, NV
Area
Storm-based polygon

County Mohave County, AZ

The radar

The Las Vegas radar (KESX), 150 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.0 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2011-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 293 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2011-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
293 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
1247 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

613 
WUUS55 KVEF 092201
SVRVEF
AZC015-092245-
/O.NEW.KVEF.SV.W.0093.110709T2201Z-110709T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
301 PM MST SAT JUL 9 2011

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA...

* UNTIL 345 PM MST.

* AT 257 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 13 MILES SOUTHWEST OF
  BAR TEN RANCH...OR 56 MILES SOUTHEAST OF MESQUITE...AND MOVING
  NORTH AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...MT. TRUMBULL AND BAR TEN RANCH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS WHICH CAN BRING
DOWN TREES AND POWER LINES AND CAUSE SIGNIFICANT BLOWING DUST AND
DEBRIS. IN ADDITION...HAIL AND LIGHTNING ARE LIKELY. LIGHTNING CAN
KILL! TAKE COVER IN A SUBSTANTIAL SHELTER AND STAY AWAY FROM WINDOWS
UNTIL THE STORM PASSES.

REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE LAS VEGAS
NATIONAL WEATHER SERVICE FACEBOOK PAGE OR TWITTER #NWSVEGAS.

&&

LAT...LON 3610 11328 3608 11332 3602 11334 3597 11338
      3602 11362 3662 11345 3647 11299
TIME...MOT...LOC 2201Z 202DEG 26KT 3619 11341

$$

JH
2 follow-up statements
492 
WWUS55 KVEF 092222
SVSVEF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
322 PM MST SAT JUL 9 2011

AZC015-092245-
/O.CON.KVEF.SV.W.0093.000000T0000Z-110709T2245Z/
MOHAVE AZ-
322 PM MST SAT JUL 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM MST
FOR CENTRAL MOHAVE COUNTY...

AT 315 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 7 MILES WEST OF BAR TEN RANCH...OR 53 MILES SOUTHEAST OF
MESQUITE...MOVING NORTH AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MT.
TRUMBULL

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS WHICH CAN BRING
DOWN TREES AND POWER LINES AND CAUSE SIGNIFICANT BLOWING DUST AND
DEBRIS. IN ADDITION...HAIL AND LIGHTNING ARE LIKELY. LIGHTNING CAN
KILL! TAKE COVER IN A SUBSTANTIAL SHELTER AND STAY AWAY FROM WINDOWS
UNTIL THE STORM PASSES.

REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE LAS VEGAS
NATIONAL WEATHER SERVICE FACEBOOK PAGE OR TWITTER #NWSVEGAS.

&&

LAT...LON 3610 11328 3608 11332 3602 11334 3597 11338
      3602 11362 3662 11345 3647 11299
TIME...MOT...LOC 2222Z 202DEG 26KT 3633 11334

$$

JH
042 
WWUS55 KVEF 092238
SVSVEF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
338 PM MST SAT JUL 9 2011

AZC015-092245-
/O.EXP.KVEF.SV.W.0093.000000T0000Z-110709T2245Z/
MOHAVE AZ-
338 PM MST SAT JUL 9 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MOHAVE COUNTY WILL
EXPIRE AT 345 PM MST...

THE STORM NEAR BAR TEN RANCH AND APPROACHING MT. TRUMBULL HAS 
WEAKENED AND NO LONGER POSES A THREAT FOR DAMAGING WINDS AND LARGE 
HAIL. THERE WILL STILL BE SOME GUSTY WINDS AND HEAVY RAIN HOWEVER. 

LAT...LON 3610 11328 3608 11332 3602 11334 3597 11338
      3602 11362 3662 11345 3647 11299
TIME...MOT...LOC 2235Z 202DEG 26KT 3642 11330

$$

JH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 2:45 PM MST, 16 minutes earlier.

Area forecast discussion, Jul 9, 2:45 PM MST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
245 PM PDT SAT JUL 9 2011

.SYNOPSIS...A LOW PRESSURE SYSTEM BUILDING OVER THE WEST COAST WILL
BRING DRIER AIR TO THE AREA INTO THE FIRST OF NEXT WEEK. THIS
WILL RESULT IN THUNDERSTORM CHANCES DECREASING FROM WEST TO EAST
WITH THUNDERSTORMS BEING PUSHED OUT OF THE AREA BY THE MIDDLE OF
NEXT WEEK. TEMPERATURES WILL BE NEAR NORMAL.
&&

.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT...SO FAR CONSIDERABLY
LESS AFTERNOON THUNDERSTORM ACTIVITY TODAY THAN THE PAST FEW DAYS.
DRIER AIR ALOFT AND AT THE SURFACE PUSHING IN FROM THE WEST. THIS IS
REFLECTED IN THUNDERSTORMS BEING CONFINED TO MAINLY LINCOLN...CLARK
AND MOHAVE COUNTIES. EXPECT THIS ACTIVITY TO CONTINUE INTO THE
EVENING HOURS BEFORE DECREASING AS DAYTIME HEATING/OROGRAPHICS ARE
THE MAIN FOCUSING MECHANISM FOR TODAY. BY SUNDAY...DEVELOPING TROUGH
ALONG/OVER THE WEST COAST WILL CONTINUE TO BRING DRIER SOUTHWEST
FLOW ALOFT OVER THE CWA WHICH SHOULD SUPPRESS THUNDERSTORMS TO THE
EASTERN PORTION OF LINCOLN AND MOHAVE COUNTIES. ONCE AGAIN DO NOT
SEE MUCH OF A TRIGGER MECHANISM BESIDES DAYTIME HEATING. HOWEVER
WEAK FLOW ALOFT/PWAT VALUES OVER AN INCH STILL INDICATES POSSIBLE
FLASH FLOOD PROBLEMS. MONDAY WILL CONTINUE THE DRYING PROCESS AS THE
TROUGH KEEPS SOUTHWEST FLOW OVER THE AREA AND WILL LIMIT THE
THUNDERSTORMS TO BASICALLY MOHAVE COUNTY. SHORT RANGE MODELS HAVE
BEEN TRENDING SLOWER WITH THE TROUGH DRYING THE CWA OUT AND DUE TO
THIS FACT IT APPEARS THAT THE FINAL DRYING WILL TAKE PLACE IN THE
EXTENDED...THUS CONTINUED MENTION OF ISOLATED ACTIVITY OVER MOHAVE
COUNTY ON TUESDAY...BUT CONFIDENCE ON THIS IS LOW. LOWERING
HEIGHTS/THICKNESS DUE TO THE DEVELOPING TROUGH WILL LIKELY BALANCE
OUT THE DRYING TREND...RESULTING IN TEMPERATURES NEAR NORMAL FOR
THIS TIME OF YEAR THROUGH THE SHORT TERM.
&&

.LONG TERM...THE MAIN ISSUE DURING THE PERIOD FROM LATE WEDNESDAY
MORNING ONWARD WILL BE THE INFLUENCE OF THE LONGWAVE UPPER LEVEL
TROUGH AXIS THAT SETS UP ALONG THE WEST COAST. A CLOSED LOW IS SHOWN
BY THE MODELS TO MOVE THROUGH THE PAC NW WEDNESDAY INTO THURSDAY
WITH AN ELONGATED PIECE OF ENERGY HEADING TOWARDS THE CALIFORNIA
COAST. THIS SHOULD INCREASE SOUTHWEST FLOW ACROSS THE ENTIRE AREA
SPREADING IN DRY AIR EVEN INTO AREAS EAST OF THE COLORADO RIVER
VALLEY. AS A RESULT...WE KEPT THE FORECAST DRY AREAWIDE FOR BOTH
WEDNESDAY AND THURSDAY. ANOTHER PIECE OF ENERGY IS SHOWN TO DROP
SOUTHWARD TOWARDS THE WATERS OFF OF NORCAL ON FRIDAY WHICH WILL HELP
TO REINFORCE THE TROUGH OFFSHORE. ONCE AGAIN THIS WILL KEEP THE AREA
DRY ON FRIDAY. THERE MAY BE SOME HIGH CLOUDS OVER THE NW CWFA DURING
THIS TIME FRAME...BUT OTHERWISE IT WILL BE CLEAR ACROSS THE REST OF
THE AREA. WITH THE TROUGH OFFSHORE AND THE JET MOVING
OVERHEAD...THIS WILL ENHANCE SOUTHWEST WINDS ACROSS THE AREA
ESPECIALLY IN THE AFTERNOON AND EVENING HOURS EACH DAY FROM
WEDNESDAY TO FRIDAY. THE COMBINATION OF ENHANCED SYNOPTIC SUPPORT
AND THE TYPICAL DIURNAL TRENDS OF SOUTH TO SOUTHWEST WINDS IN THE
LATE AFTERNOON AND EVENING WILL CREATE THE POTENTIAL FOR GUSTS OF
25-30 MPH IN THIS TIME FRAME. HIGH TEMPS WERE LOWERED SLIGHTLY DUE
TO THE LOWER HEIGHTS AND IN THE FAR SOUTHWEST PLACES LIKE BARSTOW
AND YUCCA VALLEY MAY SEE SOME ADDITIONAL COOLING AS SOME MARINE AIR
GETS PULLED INLAND BY THE TROUGH.

BY SATURDAY INTO SUNDAY THE FLOW ALOFT ACROSS THE AREA IS SHOWN TO
TURN MORE SOUTHERLY AS A LARGE UPPER RIDGE SETS UP OVER MISSOURI AND
KANSAS. MODELS SHOW THE RETURN OF MID-LEVEL MOISTURE INTO THE AREA
SATURDAY AND ESPECIALLY SATURDAY NIGHT INTO SUNDAY. PWATS OFF THE
GFS ARE FORECAST TO REACH AN INCH OVER ALL OF MOHAVE COUNTY BY NEXT
SUNDAY AND EVEN INTO MUCH OF CLARK AND SOUTHEAST SAN BERNARDINO
COUNTIES. FOR NOW I INCREASED AFTERNOON AND EVENING CLOUD COVER.
SLIGHT CHANCE POPS WERE ALSO INTRODUCED OVER MOHAVE COUNTY BOTH
AFTERNOONS AND IT IS POSSIBLE THEY MAY NEED TO BE EXPANDED FURTHER
DEPENDING ON HOW THINGS TREND. WITH THE RISE IN HEIGHTS...TEMPS
SHOULD TREND UP A LITTLE...HOWEVER IF MOISTURE SURGES IN
GREATER...THEN ANY WARMING WILL BE TEMPERED.
&&

.AVIATION...FOR MCCARRAN...WINDS HAVE ALREADY BECOME ERRATIC AND
GUSTY THIS AFTERNOON DUE TO OUTFLOW BOUNDARIES FROM THUNDERSTORMS TO
THE SOUTH OF THE AIRPORT. DEPENDING ON WHAT EXACTLY DEVELOPS IN AND
NEAR THE LAS VEGAS VALLEY WILL DETERMINE HOW WINDS TREND THIS
EVENING AS STORMS WILL KEEP THE POTENTIAL FOR ERRATIC CHANGES IN
SPEED AND DIRECTION GOING. FOR NOW WILL KEEP A CB IN THE TAF FOR THE
SLIGHT THUNDERSTORM POTENTIAL AT THE AIRPORT COMPLEX AND AMEND THE
TAF IF NEED BE. OTHERWISE WINDS WILL FOLLOW DIURNAL DIRECTIONAL
TRENDS THROUGH SUNDAY AFTERNOON. GUSTS OF 20-25 KTS WILL BE POSSIBLE
SUNDAY AFTERNOON AND EARLY EVENING. CLOUDS WILL BE SCT-BKN AOA 8K
FEET THIS EVENING...WITH FEW IF ANY CLOUDS AROUND ON SUNDAY.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...TSRA WILL BE AROUND ACROSS MOHAVE...CLARK...LINCOLN AND
EASTERN SAN BERNARDINO COUNTIES THIS EVENING AND AGAIN ON SUNDAY IN
THE AFTERNOON AND EVENING IN MOHAVE AND EASTERN LINCOLN COUNTIES.
THE MAIN IMPACTS IN AND NEAR STORMS WILL BE GUSTY AND ERRATIC WINDS
AND REDUCED CIGS AND VSBY. OTHERWISE AWAY FROM ANY TSRA OR
THUNDERSTORM OUTFLOW BOUNDARIES...WINDS WILL MAINLY TREND TOWARDS
DIURNAL DIRECTIONS WITH GUSTY SOUTH TO SOUTHWEST WINDS OF 15-25 KTS
SUNDAY AFTERNOON. SCT-BKN CLOUDS AOA 8K FEET IN THE EASTERN PART OF
THE AREA THIS EVENING AND FAR EAST ON SUNDAY AFTERNOON AND EVENING.
OTHERWISE A MAINLY CLEAR SKY IS EXPECTED THROUGH SUNDAY EVENING.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...NONE.
CA...NONE.
&&

JENSEN/STACHELSKI

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jul 9, 4:57 AM MST, 10 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
457 AM PDT SAT JUL 9 2011

AZZ001>003-036-CAZ519>527-NVZ014>022-100300-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
457 AM PDT SAT JUL 9 2011 /457 AM MST SAT JUL 9 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL OCCUR AGAIN TODAY AS PLENTY OF
MONSOONAL MOISTURE REMAINS IN PLACE. GREATEST CONCERN FOR
THUNDERSTORMS WILL BE ACROSS MOHAVE...CLARK...LINCOLN...AND
EASTERN SAN BERNARDINO COUNTIES. BURSTS OF HEAVY RAIN AND
LOCALIZED FLOODING REMAIN A CONCERN ALONG WITH STRONG GUSTY WINDS.
REMEMBER...DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS OR LOW
WATER CROSSINGS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORM CHANCES WILL DIMINISH SUNDAY AND MONDAY AS DRIER AIR
WORKS IN FROM THE WEST. MOHAVE COUNTY WILL SEE THE GREATEST CHANCE
WITH DECREASING CHANCES FURTHER WEST. THUNDERSTORMS ARE EXPECTED
TO BE OUT OF THE REGION BY WEDNESDAY AS DRIER AIR WORKS OVER THE
ENTIRE AREA. ITS POSSIBLE THAT MONSOON MOISTURE COULD MAKE A
RETURN TO MOHAVE COUNTY LATE NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jul 9, 9:51 AM MST, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAS VEGAS NV
951 AM PDT SAT JUL 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0208 PM     FLASH FLOOD      2 SW TWENTYNINE PALMS   34.12N 116.09W
07/05/2011                   SAN BERNARDINO     CA   TRAINED SPOTTER

            SPOTTER REPORTS 6 TO 12 INCHES OF WATER ACROSS HIGHWAY 62
            IN TWENTYNINE PALMS.

0215 PM     TSTM WND DMG     3 ENE JOSHUA TREE       34.15N 116.27W
07/05/2011                   SAN BERNARDINO     CA   TRAINED SPOTTER

            SPOTTER REPORTS DAMAGE TO AWNING IN JOSHUA TREE FROM TSTM
            WIND GUST AT 215 PM.

0300 PM     FLASH FLOOD      4 S RED ROCK CANYON     36.08N 115.46W
07/05/2011                   CLARK              NV   NEWSPAPER

            NEWSPAPER REPORTS ROADS WASHED OUT IN SPRING MOUNTAIN
            RANCH STATE PARK DUE TO FLASH FLOODING

0300 PM     HEAVY RAIN       SPRING MOUNTAIN RANCH   36.07N 115.45W
07/05/2011  M1.73 INCH       CLARK              NV   CO-OP OBSERVER

            THE SPRING MOUNTAIN RANCH STATE PARK CO-OP OBSERVER
            MEASURED 1.73 INCHES OF RAIN FROM A THUNDERSTORM.

0503 PM     FLASH FLOOD      3 S RED ROCK CANYON     36.09N 115.45W
07/05/2011                   CLARK              NV   PUBLIC

            BROADCAST MEDIA REPORTS SEVERAL AREAS OF FLASH FLOODING
            NEAR HIGHWAY 160 AT BONNIE SPRINGS. VIDEOS SHOW SEVERAL
            FEET OF WATER RUSHING IN PLACES. ARROYO ROAD AT BLUE
            DIAMOND WAS WASHED OUT.

0713 PM     FLASH FLOOD      1 SW ASPENDELL          37.22N 118.60W
07/05/2011                   INYO               CA   LAW ENFORCEMENT

            STATE ROUTE 168 WAS COVERED WITH MUD...SAND AND GRAVEL
            BETWEEN THE NORTH LAKE TURNOFF AND LAKE SABRINA. THE
            EASTBOUND LANE WAS COVERED WITH MUD AFTER A MUDSLIDE TOOK
            PLACE.

1030 PM     HEAVY RAIN       MERCURY (NTS A23)       36.66N 116.00W
07/05/2011  M1.52 INCH       NYE                NV   MESONET

            MERCURY A23 MESONET STATION MEASURED A STORM TOTAL OF
            1.52 INCHES OF RAIN. A TOTAL OF 1.27 INCHES FELL IN AN
            HOUR.

1156 PM     TSTM WND GST     NEEDLES AIRPORT         34.77N 114.62W
07/05/2011  M67.00 MPH       SAN BERNARDINO     CA   ASOS

1208 AM     TSTM WND GST     NEEDLES AIRPORT         34.77N 114.62W
07/06/2011  M64.00 MPH       SAN BERNARDINO     CA   ASOS

1215 AM     TSTM WND DMG     2 NNE NEEDLES           34.84N 114.60W
07/06/2011                   SAN BERNARDINO     CA   TRAINED SPOTTER

            A SPOTTER REPORTED IN NEEDLES THAT POWER WAS OUT AND
            TRANSFORMERS WERE KNOCKED OUT BY THE WIND. TREE BRANCHES
            WERE ALSO DOWN AND SHINGLES WERE BLOWN OFF ROOFS. IN
            ADDITION THE AWNING OF A GAS STATION WAS SWAYING IN THE
            WIND. VISIBILITY WAS REDUCED TO LESS THAN 5 BLOCKS.

1230 AM     LIGHTNING        2 N LAKE HAVASU CITY    34.47N 114.33W
07/06/2011                   MOHAVE             AZ   NEWSPAPER

            LIGHTNING STRUCK TWO PALM TREES AND SET THEM ON FIRE.

1230 AM     TSTM WND DMG     1 NNW LAKE HAVASU CITY  34.46N 114.34W
07/06/2011                   MOHAVE             AZ   NEWSPAPER

            THUNDERSTORM WINDS UPROOTED TWO LARGE MESQUITE TREES IN
            ROTARY COMMUNITY PARK IN LAKE HAVASU CITY. IN ADDITION
            NUMEROUS TREE LIMBS WERE REPORTED DOWN AND ROUGH LAKE
            WATERS CAUSED SOME BEACH EROSION.

1233 AM     FLASH FLOOD      LAKE HAVASU CITY        34.45N 114.33W
07/06/2011                   SAN BERNARDINO     AZ   LAW ENFORCEMENT

            THE LAKE HAVASU CITY POLICE DEPARTMENT REPORTED WATER UP
            TO THE BOTTOM OF CARS ON ROADS THAT WAS AT LEAST 6 INCHES
            DEEP. IN ADDITION ONE CAR WAS STALLED IN FLOODWATERS.

0115 AM     HEAVY RAIN       4 NNE LAKE HAVASU (C576 34.52N 114.24W
07/06/2011  M1.42 INCH       MOHAVE             AZ   MESONET

            REMOTE RAIN GAGE...PITTSBURG MINE...REPORTED 1.42 INCHES
            OF RAIN DURING THE PAST TWO HOURS ENDING AT 0115 AM MST.

0115 AM     HEAVY RAIN       11 NE LAKE HAVASU CITY  34.55N 114.19W
07/06/2011  M1.73 INCH       MOHAVE             AZ   MESONET

            REMOTE RAIN GAGE...CROSSMAN PEAK...REPORTED 1.73 INCHES
            OF RAIN DURING THE PAST TWO HOURS ENDING AT 0115 AM MST.

&&
THIS IS AN UPDATED LIST OF REPORTS FROM TUESDAY AND EARLY WEDNESDAY
FROM ACROSS THE AREA.

STACHELSKI
Local storm report, Jul 9, 11:23 AM MST, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAS VEGAS NV
1123 AM PDT SAT JUL 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 AM     HEAVY RAIN       MT. CHARLESTON          36.28N 115.62W
07/06/2011  E0.70 INCH       CLARK              NV   CO-OP OBSERVER

            MT. CHARLESTON FIRE STATION REPORTS ABOUT THREE INCHES OF
            WATER OVER A FEW ROADWAYS IN TOWN. WATER HAS SINCE
            RECEEDED.

0334 PM     FLASH FLOOD      8 NE OLANCHA            36.37N 117.89W
07/06/2011                   INYO               CA   LAW ENFORCEMENT

            THE CHP WEB PAGE REPORTED MUD AND WATER ON STATE ROUTE
            190 JUST EAST OF GUNSITE WITH 100 YARDS OF DEBRIS ON THE
            ROAD. THE WHOLE ROAD WAS TAKEN OUT AND 50 TO 60 VEHICLES
            WERE REPORTED STUCK IN THE MUD.

0356 PM     FLASH FLOOD      17 SSE FURNACE CREEK    36.22N 116.73W
07/06/2011                   INYO               CA   LAW ENFORCEMENT

            PER CHP WEB SITE THE DANTES VIEW ROAD JUST EAST OF DANTES
            VIEW WAS CLOSED DUE TO FLOODING.

0405 PM     FLASH FLOOD      8 NE OLANCHA            36.37N 117.89W
07/06/2011                   INYO               CA   LAW ENFORCEMENT

            PER CHP STATE ROUTE 190 CLOSED AT 395 DUE TO FLOODING.

0444 PM     FLASH FLOOD      10 W PANAMINT SPRINGS   36.35N 117.64W
07/06/2011                   INYO               CA   LAW ENFORCEMENT

            CHP REPORTED STATE ROUTE 190 WAS CLOSED NEAR DARWIN DUE
            TO FLASH FLOODING.

0509 PM     FLASH FLOOD      PANAMINT SPRINGS        36.33N 117.47W
07/06/2011                   INYO               CA   LAW ENFORCEMENT

            CHP REPORTS THAT STATE ROUTE 190 WAS CLOSED FROM HIGHWAY
            395 ON THE WEST TO ROUTE 127 ON THE EAST DUE TO FLOODING
            NEAR 395 AND AROUND THE DANTES VIEW TURN OFF.

0530 PM     FLASH FLOOD      5 SE FURNACE CREEK      36.40N 116.79W
07/06/2011                   INYO               CA   PARK/FOREST SRVC

            THE PARK SERVICE REPORTED 20 MULE CANYON ROAD WAS CLOSED
            DUE TO FLASH FLOODING. THE START TIME OF THIS EVENT IS AN
            ESTIMATE.

0700 PM     FLASH FLOOD      8 N SQUAW SPRINGS RAWS  35.49N 117.59W
07/06/2011                   SAN BERNARDINO     CA   NEWSPAPER

            NEWSPAPER PHOTOGRAPHS SHOWED AND CHP REPORTED WATER AND
            MUD ACROSS TRONA ROAD NEAR SEARLES STATION ROAD. WATER
            AND MUD WERE REPORTED ON THE ROAD AS LATE AS 933 PM. THE
            START TIME OF THIS EVENT IS AN ESTIMATE BASED OFF OF
            RADAR AND THE TRONA CO-OP OBSERVER REPORT.

&&
THIS IS AN UPDATED LIST OF REPORTS FROM ACROSS THE AREA FROM
WEDNESDAY AFTERNOON AND EVENING.

STACHELSKI
Local storm report, Jul 9, 11:50 AM MST, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAS VEGAS NV
1150 AM PDT SAT JUL 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0757 AM     FLOOD            4 S OWENS VALLEY RAWS   37.33N 118.55W
07/07/2011                   INYO               CA   LAW ENFORCEMENT

            THE COMBINATION OF SNOWMELT AND HEAVY RAIN LED TO RUNOFF
            AND A SWOLLEN BISHOP CREEK THAT FLOODED BUTTERMILK ROAD.
            THE ROAD WAS REPORTED IMPASSABLE AND WAS CLOSED.

0158 PM     HEAVY RAIN       2 W ASPENDELL           37.23N 118.61W
07/07/2011  E0.50 INCH       INYO               CA   LAW ENFORCEMENT

            THE NORTH LAKE ROAD WAS REPORTED FLOODED BY CHP DUE TO A
            COMBINATION OF RUNOFF FROM SNOWMELT AND HEAVY RAIN.

0301 PM     TSTM WND GST     2 SE HOOVER DAM         36.00N 114.72W
07/07/2011  E60.00 MPH       MOHAVE             AZ   TRAINED SPOTTER

            SPOTTER REPORTS VERY STRONG TSTM WIND GUST AT 301 PM.
            CARS WERE SWAYED ON THE ROADWAY. ESTIMATED 60 MPH.

0302 PM     HAIL             5 WNW SPRING VALLEY     36.14N 115.32W
07/07/2011  E0.88 INCH       CLARK              NV   PUBLIC

            THE PUBLIC REPORTED NICKEL SIZE HAIL NEAR THE
            INTERSECTION OF SAHARA AND HUALAPAI THROUGH THE NWS LAS
            VEGAS FACEBOOK PAGE.

0339 PM     FLASH FLOOD      1 SE BOULDER CITY       35.97N 114.82W
07/07/2011                   CLARK              NV   TRAINED SPOTTER

            SPOTTER REPORTS SIX INCHES OF WATER AND ROCKS ACROSS
            HIGHWAY 93 AT SEVERAL PLACES IN BOULDER CITY.

0347 PM     LIGHTNING        BOULDER CITY            35.98N 114.83W
07/07/2011                   CLARK              NV   LAW ENFORCEMENT

            BOULDER CITY POLICE REPORTED A PALM TREE WAS HIT BY
            LIGHTNING.

0408 PM     FLASH FLOOD      TWENTYNINE PALMS        34.14N 116.07W
07/07/2011                   SAN BERNARDINO     CA   LAW ENFORCEMENT

            CHP REPORTED POLE LINE ROAD FROM MELDORA TO SUNRISE
            FLOODED AND CLOSED. THEY ALSO REPORTED LOTS OF DEBRIS AND
            A SWEEPER WILL BE NEEDED FOR COUNTY ROADS.

0410 PM     FLASH FLOOD      BOULDER CITY            35.98N 114.83W
07/07/2011                   CLARK              NV   LAW ENFORCEMENT

            MUD AND DEBRIS ACROSS THE ROADWAY AT PACIFICA IN BOULDER
            CITY.

0434 PM     FLASH FLOOD      11 SSW BOULDER CITY     35.85N 114.93W
07/07/2011                   CLARK              NV   LAW ENFORCEMENT

            MUD AND ROCKS ACROSS HIGHWAY 95 AT MILE MARKER 46.

1015 PM     TSTM WND GST     SE AREA 27 (NTS A27)    36.77N 116.10W
07/07/2011  M58.00 MPH       NYE                NV   MESONET

&&
THIS IS AN UPDATED LIST OF REPORTS FROM ACROSS THE AREA FROM
THURSDAY.

STACHELSKI
Local storm report, Jul 9, 12:03 PM MST, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAS VEGAS NV
1203 PM PDT SAT JUL 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     HAIL             7 N I-40 AT FORT ROCK   35.29N 113.37W
07/08/2011  E0.25 INCH       MOHAVE             AZ   CO-OP OBSERVER

            DIAMOND M RANCH CO-OP OBSERVER REPORTED PEA SIZE HAIL.

0410 PM     FLASH FLOOD      PANAMINT SPRINGS        36.33N 117.47W
07/08/2011                   INYO               CA   LAW ENFORCEMENT

            CHP REPORTS FLOODING ON STATE ROUTE 190 JUST WEST OF
            PANAMINT VALLEY ROAD. UNKNOWN NUMBER OF PEOPLE OUT OF
            THEIR VEHICLES STANDING ON HIGH GROUND.

0510 PM     TSTM WND GST     5 S OWENS VALLEY RAWS   37.32N 118.54W
07/08/2011  M51.00 MPH       INYO               CA   TRAINED SPOTTER

0542 PM     FLASH FLOOD      12 SE PANAMINT SPRINGS  36.21N 117.32W
07/08/2011                   INYO               CA   LAW ENFORCEMENT

            CHP REPORTED PANAMINT VALLEY ROAD JUST SOUTH OF STATE
            ROUTE 190 COMPLETELY WASHED OUT AND WATER FLOWING HEAVILY
            BUT NO VEHICLES STUCK.

&&
THIS IS AN UPDATED LIST OF REPORTS FROM ACROSS THE AREA FROM FRIDAY.

STACHELSKI

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 1:28 PM MSTAreal Flood AdvisoryVEFMohave3 hr
Jul 9, 4:07 PM MSTFlash Flood WarningVEFMohave113 min
Jul 9, 4:46 PM MSTFlash Flood WarningVEFMohave119 min
Jul 9, 4:57 PM MSTFlash Flood WarningVEFMohave98 min

Nearby

Severe Thunderstorm Warnings in Arizona, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.